# SDR 20000628SH001

- Difficulty date: June 14, 2000
- Submitted: June 28, 2000
- Operation: Air carrier
- Aircraft: N721EW
- Make and model: Doug DC-9-87
- Aircraft serial: 49767
- Aircraft time: 18,900 hours, 8,787 cycles
- System (JASC): 2740 · Stabilizer Control System
- Part: Gimbal Joint
- Part number: 59141695093
- Condition: Contaminated
- Location: Jackscrew
- Component: Stabilizer Jacks, Peacock
- Component part number: 591096269
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE OPERATOR IS OF THE OPINION THAT THE JACKSCREW ASSY HAS NEVER BEEN REMOVED.  HOWEVER, DOCUMENTATION IS UNAVAILABLE AT THIS TIME TO VERIFY THE STATUS OF THE JACKSCREW ASSY.  A VISUAL INSPECTION OF THE HORIZONTAL JACKSCREW ASSY REVEALED METAL PARTICLES IN THE LUBRICANT ON THE JACKSCREW.  THE OPERATOR DECIDED TO REMOVE THE JACKSCREW ASSY FOR REPAIR/OVERHAUL.    (X)
